Apr 7, 2011
Hi. I am suffering from schizophrenia and when I was on norvir, truvada, reyataz with effexor and geodon I didn't have any symptoms. When my doctor switched my regimen to epzicom and reyataz, effexor and geodon my schizophrenia got worse. I responded by raising my geodon dose from 40 mg to 60 mg twice a day but that does not control my symptoms. Could it be possible that the norvir was boosting my geodon all along? I asked my doctor if he could place me back on norvir but he says I don't need it, but I suspect it was the drug that was keeping me sane. Now I don't know what to do. I don't know how I am going to go to work and school all crazy. I guess I could call my psych doctor once again and switch to seroquel highest dose but I don't even know if that will contain my symptoms. I also have this other theory that because I stopped taking my fish oil my symptoms have gotten worse. Please help me I need an answer!!!
| Response from Dr. Fawcett
Norvir is very effective at boosting plasma levels of many drugs, including atypical antipsychotics such as Geodon. This can be very dangerous and co-administration of these two drugs should be used with great caution. It's also very risky to change your dosages on your own. Fish oil has been studied for its antidepressant properties, but like all supplements, it can intefere with your medications. Because of the possibility for complex interactions, you need to consult with both your psychiatrist and HIV physician and be certain they know about all your medications and supplements. Your symptoms of schizophrenia have been controlled in the past and that should be possible again, but it needs to be achieved safely and in consultation with your doctors. -David
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.